Ohio, 2005Flooding and Damaging Wind in Ohio, June 10, 2005
June 10, 2005 · NWS ILN · 5 events in 4 counties and zones
4 flood, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 10, 2:06 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 10, 2:06 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
306 PM EDT FRI JUN 10 2005
.SHORT TERM (TONIGHT THROUGH MONDAY)...
NW-SE ORIENTED H5 RIDGE EXTENDS FROM ILN CWA TO THE CAROLINAS AND
GENERALLY MAINTAINS ITS POSITION AS IT WEAKENS SLIGHTLY THROUGH
TIME. MOISTURE IS NOT HAVING ANY PROBLEM SLIDING OVER THE RIDGE AS
IT IS FAIRLY WEAK...AND LARGER SLUG OF MOISTURE ASSOC WITH ARLENES
REMNANTS WILL BE PREVALENT SAT NIGHT INTO SUN.
MODELS TAKE QUITE DIVERGENT PATTERNS AFTER THIS TIME WITH PRECIP
SHIELD AHEAD OF ARLENE. NAM AND NGM ARE IN AGREEMENT WITH EACH OTHER
BUT SIGNIFICANTLY FURTHER WEST THAN THE GFS WHICH WAS MODEL OF
CHOICE FOR THE SFC LOW TRACK. AM TRENDING TOWARDS THE GFS AND HAVE
POPS IN EVERY PERIOD WITH LONE EXCEPTIONS OF LATER TONIGHT ALL AREAS
AND TOMORROW NIGHT IN THE NORTH. PER CLE OFFICES SUGGESTION...HAVE
INTRODUCED PATCHY FOG FOR ALL BUT PMH GROUPING WITH SHOWER ACTIVITY
THAT IS CURRENTLY OCCURRING.
ON TEMPS...LEFT TONIGHT ALONE AND ONLY MINOR TWEAKS TO TOMORROW.
LARGER CHANGE ON SUNDAY AS HIGH TEMPS WILL BE LIMITED DUE TO
EXTENSIVE CLOUD COVER. PREVIOUS FCST WAS IN THE MID TO UPPER
80S...AM LOWERING ABOUT 2-3 DEG ACROSS THE BOARD TO COME CLOSER TO
SIGNIFCANTLY LOWER MAV GUIDANCE VALUES...NEAREST FWC. MON HIGH TEMPS
ARE TOO STRONG FROM THE ETA...BASICALLY KEPT SAME FCST WITH LOWER
80S.
FRANKS
&&
.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...
WILL LINGER SOME PRECIPITATION INTO MONDAY NIGHT AS THE REMNANTS OF
ARLENE CONTINUE OFF TO THE EAST. MODELS SUGGESTING A SLIGHTLY SLOWER
PROGRESSION WITH A COLD FRONT WHICH NOW APPEARS THAT IT WILL MOVE
INTO THE AREA LATE TUESDAY NIGHT OR WEDNESDAY MORNING. FAVORED
SOLUTION SHOWS AN UPPER LOW CLOSING OFF OVER THE REGION WHICH WILL
RESULT IN A SLOW MOVING OCCLUDED LOW AT THE SURFACE FOR THE LATTER
PART OF THE WEEK. THIS WILL KEEP A CHANCE OF PRECIPITATION THROUGH
THE END OF THE FORECAST PERIOD. EXPECT A GRADUAL COOLING TREND TO
TEMPERATURES.
&&
.AVIATION (18Z-18Z)...
12Z GFS AND NAM WERE SHOWING A WEAK H5 VORT ACROSS WESTERN OH
BETWEEN 18Z AND 00Z. IT APPEARS THIS IS PROVIDING THE FOCUS FOR THE
SHRA/TSRA ACROSS THE WESTERN FA. THIS FEATURE LIFTS NORTH OF THE FA
BY 00Z AND EXPECT THE CONVECTION TO BECOME MORE SCATTERED FROM SOUTH
TO NORTH AFT 21Z.
WITH LOW LEVEL HUMIDITY CANT RULE OUT MVFR BR/HZ AROUND 12Z. HAVE
THROWN IT IN AT ALL BUT KDAY. AT KLUK...EXPECT BR OFF RIVER TO BE
SIMILAR TO LAST NIGHT.
TRIED TO FORECAST SOME NOCTURNAL AC AT KCVG/KLUK PER THE LAST
COUPLE OF NIGHTS.
SITES
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 10, 4:51 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
551 AM EDT FRI JUN 10 2005
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110950-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
551 AM EDT FRI JUN 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.
.DAY ONE...TODAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION
THIS AFTERNOON AND EVENING. THESE STORMS WILL BE SLOW MOVERS...WITH
HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
TUESDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. TROPICAL
MOISTURE IS EXPECTED TO SURGE INTO THE OHIO VALLEY SUNDAY
NIGHT INTO MONDAY...WHEN GREATER COVERAGE OF THUNDERSTORMS
IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Hardin
- When
- June 10, 3:09 PM EST to 4:30 PM EST
- Where
- Hardin forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
Widely scattered thunderstorms dumped up to two inches of rain in portions of west central and central Ohio. Several roads were flooded and impassible in the Columbus metro area east into northern Fairfield county. Water up to four inches in depth entered the first floor of a fire station in Kenton.
Flood, Logan
- When
- June 10, 4:30 PM EST to 5:10 PM EST
- Where
- Logan forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
Widely scattered thunderstorms dumped up to two inches of rain in portions of west central and central Ohio. Several roads were flooded and impassible in the Columbus metro area east into northern Fairfield county. Water up to four inches in depth entered the first floor of a fire station in Kenton.
Thunderstorm Wind, Fairfield
- When
- June 10, 6:53 PM EST to 6:57 PM EST
- Where
- Fairfield County, 6 mi NE of Baltimore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.917, -82.517
Four trees were knocked down.
Flood, Franklin
- When
- June 10, 7:10 PM EST to 8:00 PM EST
- Where
- Franklin forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.533, -81.200
Widely scattered thunderstorms dumped up to two inches of rain in portions of west central and central Ohio. Several roads were flooded and impassible in the Columbus metro area east into northern Fairfield county. Water up to four inches in depth entered the first floor of a fire station in Kenton.
Flood, Fairfield
- When
- June 10, 7:20 PM EST to 8:30 PM EST
- Where
- Fairfield forecast zone
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.683, -83.633
Widely scattered thunderstorms dumped up to two inches of rain in portions of west central and central Ohio. Several roads were flooded and impassible in the Columbus metro area east into northern Fairfield county. Water up to four inches in depth entered the first floor of a fire station in Kenton.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Tennessee, June 10, 20051 death · 1 event
- Tropical Storm in Florida, June 10 to 11, 2005$3.5 million · 6 events
- Tropical Storm in Alabama, June 10 to 11, 2005$1.5 million · 11 events
- Flash Flood in New Hampshire, June 10, 2005$500,000 · 1 event
- Flash Flooding in Ohio, June 10, 2005$310,000 · 3 events
- Tropical Storm in Florida, June 10 to 11, 2005$150,000 · 18 events
- Flood and Hail in Kansas, June 10 to 11, 2005$250,000 · 1 in hail · 7 events
- Flash Flooding and Lightning Strike in New York, June 10, 2005$130,000 · 3 events
- Lightning Strikes in Missouri, June 10, 2005$110,000 · 2 events
- Hail and Damaging Winds in Wisconsin, June 10, 2005$60,000 · 1.75 in hail · 12 events
- Damaging Wind in New York, June 10, 2005$100,000 · 60 kt wind · 1 event
- Flash Flood in New York, June 10, 2005$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462898, 5462899, 5462897, 5462900, 5462952.